CEN case reports · 2024
Unusual course of glyphosate-induced acute kidney injury: a case report of tubulointerstitial nephritis treated with steroids.
СтатьяКлинический случайНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Omote Daichi, Makino Shin-Ichi, Okunaga Issei, Ishii Masayoshi, Tatsumoto Narihito, Aizawa Masashi, Asanuma Katsuhiko
Аннотация
Glyphosate is a widely used herbicide that is generally considered safe; however, acute kidney injury (AKI) caused by glyphosate ingestion can be severe and require hemodialysis. We present a unique case of a 68-year-old Japanese man who developed AKI after accidental ingestion of glyphosate and required hemodialysis. Based on the clinical presentation and findings, the patient was diagnosed with renal AKI with severe tubulointerstitial damage. However, the precise pathogenesis of the tubulointerstitial damage remained unclear. An elevated beta-2 microglobulin level discovered by the urinalysis during admission raised the suspicion of tubulointerstitial nephritis caused by glyphosate. Gallium scintigraphy revealed accumulation in both kidneys. A renal biopsy revealed acute tubulointerstitial nephritis rather than acute tubular necrosis, which is commonly observed with glyphosate-induced renal injury. After initiating steroid therapy, his kidney function gradually improved and he was weaned from hemodialysis. This report is the first to describe glyphosate-induced acute tubulointerstitial nephritis that was successfully treated with immunosuppressive therapy. Furthermore, this report highlights the importance of steroid therapy for cases of persistent kidney injury after the discontinuation of agents associated with acute tubulointerstitial nephritis.